Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 28, NWS Brownsville, TX

June 22, 2007Brooks County, Jim Hogg County, Texas

NWS Brownsville, TX issued this flash flood warning at Jun 22, 2007, 7:05 PM CDT for Brooks County, Jim Hogg County, Texas. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2007, 7:05 PM CDT (00:05 UTC)
Expired
Jun 22, 2007, 8:45 PM CDT
In force
100 min
Issued by
NWS Brownsville, TX
Area
Whole counties

Counties Brooks County, TX, Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 125 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1569 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 230006
FFWBRO
TXC047-247-230145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
705 PM CDT FRI JUN 22 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS...
  JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITY OF HEBBRONVILLE...

* UNTIL 845 PM CDT

* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SLOW MOVING THUNDERSTORMS MOVING OVER THE WARNED AREA. RAINFALL 
RATES OF UP TO FOUR INCHES PER HOUR WERE INDICATED.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.

LAT...LON 2679 9896 2679 9852 2679 9820 2700 9821
      2726 9822 2727 9854 2735 9854 2735 9856
      2736 9856 2736 9860 2735 9860 2735 9864
      2736 9864 2736 9881 2727 9881 2720 9888

$$

54
1 follow-up statement
000 
WGUS74 KBRO 230137
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
837 PM CDT FRI JUN 22 2007

TXC047-247-230147-
JIM HOGG TX-BROOKS TX-
837 PM CDT FRI JUN 22 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM CDT FOR WESTERN
BROOKS AND JIM HOGG COUNTIES...

LAT...LON 2679 9896 2679 9852 2679 9820 2700 9821
      2726 9822 2727 9854 2735 9854 2735 9856
      2736 9856 2736 9860 2735 9860 2735 9864
      2736 9864 2736 9881 2727 9881 2720 9888

$$

54

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 1:45 PM CDT, 5 hours 20 minutes earlier.

Area forecast discussion, Jun 22, 1:45 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
145 PM CDT FRI JUN 22 2007

.DISCUSSION...MOISTURE CONTINUES TO INCREASE OVER THE AREA TODAY
WITH A WARM SOUTHEAST FLOW OF AIR.  BRO SOUNDING THIS MORNING SHOWED
A PRECIP WATER OF 2.23 AND A K-INDEX OF 37.  SHOWERS AND
THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP THIS AFTERNOON WITH THE
DIURNAL HEATING. WILL HOLD OFF ON FLOOD WATCH AT THIS TIME AS MOST
OF DEEP SOUTH TEXAS HAS PRETTY HIGH FLASH FLOOD GUIDANCE.  WILL
CONTINUE TO KEEP POPS FAIRLY HIGH THROUGH THE WEEKEND WITH AN UPPER
LEVEL TROUGH LINGERING ALONG THE GULF COAST. TEMPERATURES SHOULD BE
NEAR NORMAL FOR THIS TIME OF YEAR.  LATEST GFS MODEL RUNS CONTINUE
TO INCREASE THE CHANCES OF PRECIP THROUGH THE WEEKEND AS ATMOSPHERIC
MOISTURE HAS BECOME LESS LIKELY TO DECREASE. SEABREEZE SHOULD HAVE
NO TROUBLE FORMING THROUGH EARLY NEXT WEEK. THE TROPICAL WAVE IN THE
WESTERN CARIBBEAN WILL CONTINUE MOVING NORTHWEST ACROSS THE YUCATAN
PENINSULA AND THROUGH THE WESTERN GULF OVER THE WEEKEND. CURRENT
TIMING HAS THE MOISTURE FROM THIS SYSTEM ARRIVING ON WEDNESDAY.
&&

.MARINE...AT NOON BUOY 20 REPORTED SOUTHEAST WINDS AT 12 KNOTS WITH
GUSTS TO 14 KNOTS AND SEAS AT 2 FEET WITH A 6 SECOND PERIOD. LIGHT
TO MODERATE SOUTHEAST WINDS WILL CONTINUE OVER THE MARINE AREAS
THROUGH TONIGHT. THE WINDS AND SEAS WILL INCREASE OVER THE MARINE
AREAS THIS WEEKEND AS THE PRESSURE GRADIENT INCREASES ACROSS THE
AREA. SHOWERS AND ISOLATED THUNDERSTORMS ARE LIKELY OVER PORTIONS OF
THE MARINE AREAS AT TIMES THROUGH THE EARLY PART OF NEXT WEEK. THE
WINDS AND SEAS MAY INCREASE IN AND NEAR ANY SHOWERS OR THUNDERSTORMS.
&&

.AVIATION...VFR TO MVFR CONDITIONS WITH MOSTLY CLOUDY TO PARTLY
CLOUDY SKIES AND MODERATE SOUTHEASTERLY WINDS ARE OCCURRING AT THE
REGIONAL AIRPORTS. THERE IS A CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS MOVING ACROSS PORTIONS OF THE CWA AT TIMES FOR THE
NEXT FEW DAYS. MVFR TO TEMPORARY IFR CONDITIONS MAY OCCUR IN ANY
SHOWERS OR THUNDERSTORMS OTHERWISE VFR CONDITIONS WILL PREVAIL OVER
THE REGIONAL AERODROMES DURING THE NEXT 24 HOURS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  88  79  91 /  20  20  20  50
BROWNSVILLE          76  90  78  91 /  20  20  20  50
HARLINGEN            73  91  76  92 /  20  20  20  50
MCALLEN              75  90  76  94 /  20  30  30  50
RIO GRANDE CITY      76  90  75  94 /  30  40  30  50
SOUTH PADRE ISLAND   79  87  80  91 /  10  10  10  40
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

65/63
Hazardous weather outlook, Jun 22, 5:31 AM CDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
531 AM CDT FRI JUN 22 2007

TXZ248>257-231115-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
531 AM CDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN MAY
PRODUCE MINOR FLOODING OF STREETS AND HIGHWAYS. WHILE ANY LOCATION
ACROSS DEEP SOUTH TEXAS COULD EXPERIENCE HEAVY RAIN THE COUNTIES
OF HIDALGO...STARR...ZAPATA AND JIM HOGG MAY BE MORE LIKELY TO SEE
AREAS OF CONCENTRATED HEAVY PRECIPITATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
PROVIDE A THREAT FOR LOCALIZED FLOODING THIS WEEKEND THROUGH
TUESDAY.

BUILDING SEAS LATE MONDAY...TUESDAY AND WEDNESDAY COULD INCREASE THE
RISK OF RIP CURRENTS ALONG AREAS BEACHES TO A HIGH RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

59

In the hours before

Local storm report, Jun 22, 6:25 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
625 PM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     FLASH FLOOD      HEBBRONVILLE            27.32N 98.69W
06/22/2007                   JIM HOGG           TX   LAW ENFORCEMENT

            JIM HOGG COUNTY SHERIFF DEPARTMENT REPORTS STANDING WATER
            ON FM 1017 AND HIGHWAY 16. FM 1017 FROM HEBBRONVILLE TO
            18 MILES SOUTH IMPASSIBLE.

&&

KLERMAN

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:01 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more17 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.